Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 304, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 10:51 PM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 10:51 PM CDT (03:51 UTC)
- Expired
- Jun 12, 2009, 11:32 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:37 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 12, 9:37 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 PM CDT FRI JUN 12 2009 .DISCUSSION... UNCERTAINTY..STILL REMAINS ON MORE THUNDER DEVELOPMENT OVERNIGHT. 00Z H850 DEWPOINTS IN EXCESS OF 15C. SURFACE DEWPOINTS IN THE MID 70S TOWARD THE RED RIVER. PRECIPITABLE WATER FROM THAT ON THE ORDER 1.75 TO 2.00. MEANWHILE...OLD BOUNDARY LURKS IN THE AREA SOUTH OF I40. THE CONVECTION MOVING OUT OF JEFFERSON COUNTY OK HAS ALL BUT DIED THIS PAST HOUR. LOCAL MODEL...SOMETIMES EXCEPTIONAL... AND AT TIMES NOT SO...DEVELOPS CONVECTION JUST SOUTH OF I40 OVERNIGHT. RAISED GRIDDED POP A BIT THERE ALTHOUGH WITH LOW CONFIDENCE. GW && PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUN 12 2009/ DISCUSSION... FORECAST CHALLENGES INCLUDE THUNDERSTORM CHANCES THROUGH THE WEEKEND...AND THEN THE HEAT AND HUMIDITY FOR MUCH OF NEXT WEEK. MORNING DERECHO HAS CLEARED THE AREA...AND CONTINUES TO SURGE AWAY FROM THE AREA THROUGH CENTRAL ARKANSAS. AS A RESULT...REMAINDER OF COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH. CONVECTION CHANCES TONIGHT ARE A LITTLE UNCERTAIN...SINCE THE MCS HAS STABILIZED AT LEAST PORTIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. POINTS ALONG AND WEST OF HIGHWAY 75 SAW THE MCS EARLY ENOUGH THAT CLEARING HAS ALLOWED FOR ENOUGH WARMING TO BE CONCERNED ABOUT ADDITIONAL DEVELOPMENT LATER THIS EVENING. LOCAL RADAR SHOWING SOME CELLS DEVELOPING ACROSS SOUTHEAST OKLAHOMA...WHERE TEMPERATURES HAVE WARMED INTO THE 80S AND DEW POINTS ARE IN THE LOWER 70S. THIS IS ALSO IN THE VICINITY OF A PRONOUNCED BOUNDARY. WILL LIKELY CARRY HIGHER POPS ACROSS FAR SOUTHEAST OKLAHOMA TONIGHT...ALTHOUGH STILL IN THE CHANCE RANGE. NAM /WHICH HANDLED THIS MORNINGS SCENARIO QUITE WELL/ CONTINUES TO POINT TOWARD ANOTHER POTENTIAL MORNING MCS ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS TOMORROW AND AGAIN ON SUNDAY. WILL CARRY HIGHER POPS ASSOCIATED WITH THESE FEATURES BEFORE THE PATTERN BECOMES LESS ACTIVE TOWARD EARLY NEXT WEEK. INSTABILITY AND SHEAR ARE SUFFICIENT THAT SEVERE WEATHER EPISODES COULD BE POSSIBLE UNTIL THE RIDGE MOVES OVERHEAD TOWARD MONDAY AND TUESDAY. NEXT WEEK WILL BE HOT AND HUMID...WITH HIGH TEMPERATURES IN THE LOW TO MID 90S IN MOST LOCALES AND OVERNIGHT TEMPERATURES INTO THE 70S. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 85 75 91 / 20 50 50 30 FSM 71 89 74 92 / 30 40 50 40 MLC 72 90 74 92 / 30 40 50 30 BVO 66 86 70 91 / 20 40 50 30 FYV 66 85 70 87 / 20 40 50 50 BYV 66 84 68 86 / 20 30 50 50 MKO 71 88 72 90 / 30 40 50 30 MIO 66 86 69 87 / 20 20 50 50 F10 71 88 73 89 / 30 40 50 30 HHW 72 92 74 93 / 30 30 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jun 12, 10:41 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT FRI JUN 12 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT FRI JUN 12 2009
...MORE POTENTIALLY SEVERE STORMS OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...A 50 MILE WIDE WEST TO EAST BAND
ALONG AN INTERSTATE 40 AXIS.
DISCUSSION...
ELEVATED THUNDERSTORMS WILL DEVELOP AND EXPAND OVERNIGHT
IN AN EXTREMELY MOIST UNSTABLE AIRMASS. LARGE HAIL AND
DAMAGING WIND WILL BE THE PRIMARY THREAT. HOWEVER THE
TORNADO RISK ALTHOUGH LOW IS NOT ZERO.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST
THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH
ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS
REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE
POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...WHILE
A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT
SEVERE MCS ACTIVITY MOVING INTO THE AREA
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 12, 6:56 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPLocal storm report, Jun 12, 7:00 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPSpecial weather statement, Jun 12, 10:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT FRI JUN 12 2009
OKZ065-066-070-071-130430-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
1044 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE AND NORTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHWESTERN MCINTOSH
AT 1044 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF OKFUSKEE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...ERAM...HITCHITA AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3559 9633 3565 9627 3565 9619 3572 9618
3559 9559 3527 9596
TIME...MOT...LOC 0344Z 311DEG 13KT 3560 9617The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:44 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| Jun 12, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 57 min |
| Jun 12, 10:57 PM CDT | Tornado Warning | TSA | McIntosh, Okfuskee, Okmulgee | 33 min |
| Jun 12, 11:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 61 min |
| Jun 13, 12:23 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 67 min |
| Jun 13, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Jun 13, 1:24 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 66 min |
| Jun 13, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jun 13, 2:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 52 min |
| Jun 13, 12:07 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 53 min |
| Jun 13, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 38 min |
| Jun 13, 2:26 AM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Jun 13, 3:04 AM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Jun 13, 3:35 AM CDT | Special Weather Statement | TSA | Franklin | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.